MAUDE Adverse Event Report: CORDIS CORPORATION CATH MB 5F PIG 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH MB 5F PIG 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 532598B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the rings of a 5f pigtail supertorque marker band (mb) with 6 side holes (sh) guiding catheter moved and started to stack up on the catheter.Another 5f pigtail supertorque marker band (mb) with 6 side holes (sh) guiding catheter was used and it broke/separated into two pieces in an unknown sheath.The separated part of the catheter remained within the sheath and no secondary intervention was required to retrieve the separated part of the catheter.The procedure was completed by using a third unknown catheter.There was no reported patient injury.The device was stored, handled, and prepped per the instructions for use (ifu).The intended procedure was aortic stenting.Case(b)(4): the product was not returned for analysis.A product history record (phr) review of lot 18112662 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Case(b)(4): the product was not returned for analysis.A product history record (phr) review of lot 18128942 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿marker band (supertorque)-offset/out of position¿ and ¿catheter (body/shaft)-separated - in-patient¿ could not be confirmed without the return of the devices.The exact cause of the reported events could not be conclusively determined.There are procedural/handling factors that may have contributed to the reported events.It is noted that pigtail catheters are routinely entrapped during deployment of the aortic bifurcate component of aaa devices, and this can cause stretching and narrowing of the catheter when pulled from this entrapment.This narrowing and stretching of the catheter can lead to movement of the marker bands on the length of the catheter and if stretched to the point of tensile overload the catheter may separate.It is not known whether this is the mechanism in this case.Per the instructions for use, which is not intended as a mitigation of risk, ¿prior to using the device, inspect for bends, kinks or other damage.Failure to observe these instructions may result in damage, breakage or separation of the catheter or the markerbands, which may necessitate additional intervention.Avoid entrapment of the catheter between other endovascular devices and the vessel wall.Avoid excessive friction on the catheter; avoid simultaneous introduction of the catheter and aortic graft devices through the same sheath.Avoid excessive tension on the device during manipulation.Extreme care to avoid stretching or elongation must be exercised during manipulation and withdrawal.If resistance is felt during manipulation, determine the cause of resistance before proceeding and confirm super torque mb angiographic catheter positioning under high quality fluoroscopic observation.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or the manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the rings of a 5f pigtail supertorque marker band (mb) with 6 side holes (sh) guiding catheter moved and started to stack up on the catheter.Another 5f pigtail supertorque marker band (mb) with 6 side holes (sh) guiding catheter was used and it broke/separated into two pieces in an unknown sheath.The separated part of the catheter remained within the sheath and no secondary intervention was required to retrieve the separated part of the catheter.The procedure was completed by using a third unknown catheter.There was no reported patient injury.The device was stored, handled, and prepped per the instructions for use (ifu).The intended procedure was aortic stenting.The devices will not be returned for evaluation.

Brand Name
CATH MB 5F PIG 110CM 6SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15974169
Report Number9616099-2022-06159
Device Sequence Number5784821
Product Code DQO
UDI-Device Identifier10705032012034
UDI-Public(01)10705032012034(17)250630(10)18128942
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number532598B
Device Catalogue Number532598B
Device Lot Number18128942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Initial Report FDA Received Date12/13/2022
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THIRD UNKNOWN CATHETER; UNKNOWN SHEATH
Patient SexUnknown